MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493808012370
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.A 3.75mm x 12mm quantum¿ maverick¿ balloon catheter was selected for use.However, upon unpacking, it was noted that the balloon shaft was fractured.The procedure was completed with another same device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device avail.For eval, returned to mfr.On, device returned to mfr, device evaluated by mfr, eval summary attached, method codes, result codes, conclusion codes updated.Device evaluated by mfr: returned product consisted of a quantum maverick balloon catheter in two pieces.There was contrast in the inflation lumen and blood in the guidewire lumen.The balloon was tightly folded.Although it was reported that the device was not used, the presence of blood and contrast media in the guidewire lumen and inflation lumen is indicative of handling beyond simply unpackaging the device, as was reported.The shaft, hypotube, and bonds were microscopically and visually examined.The hypotube was kinked 52.5 cm from the strain relief and there was a complete hypotube separation 56.5 cm from the strain relief.The hypotube fracture surfaces were ovaled, which suggests the device was kinked prior to separation.The distal tip was damaged.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.A 3.75 mm x 12 mm quantum maverick balloon catheter was selected for use.However, upon unpacking, it was noted that the balloon shaft was fractured.The procedure was completed with another same device.No patient complications were reported and the patient's status was stable.

Brand Name
QUANTUM¿ MAVERICK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6101384
Report Number2134265-2016-10040
Device Sequence Number13640175
Product Code LOX
UDI-Device Identifier08714729392705
UDI-Public(01)08714729392705(17)20190430(10)19192521
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Model NumberH7493808012370
Device Catalogue Number38080-1237
Device Lot Number19192521
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/19/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/15/2016
Supplement Report FDA Received Date12/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1